Georgia, 2006

Hail and Damaging Winds in Georgia, June 4, 2006

June 4, 2006 · NWS CHS · 4 events in 4 counties and zones

2 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 4, 1:49 PM EST, 5 hours 6 minutes earlier.

Area forecast discussion, Jun 4, 1:49 PM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
249 PM EDT SUN JUN 4 2006

.SHORT TERM /THIS AFTERNOON/...ATMOSPHERE REMAINS UNFAVORABLE FOR
STORMS THIS AFTERNOON PER CAP ON KCHS 12Z SOUNDING AND SURFACE
DEWPOINTS IN THE UPPER 50S AWAY FROM THE IMMEDIATE COAST.
THUS...EXPECT A QUIET EVENING.  CONDITIONS WILL CHANGE OVERNIGHT AS
A MID LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED SHORT WAVE DIG
RAPIDLY INTO THE SOUTHEASTERN STATES. EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO MOVE INTO CWFA FROM THE NORTHWEST PRIMARILY AFTER
MIDNIGHT. CAN NOT RULE OUT SOME LARGE HAIL BUT WILL NOT INCLUDE
SEVERE WORDING DUE TO UNFAVORABLE TIME OF DAY. WILL HAVE CHANCE POPS
FOR MOST OF SOUTH CAROLINA ZONES AND SLIGHT CHANCE FOR SOUTHEAST
GEORGIA.

OVERNIGHT ACTIVITY SHOULD PUSH OFF THE COAST ON MONDAY MORNING. WITH
COLD MID LEVEL TEMPERATURES...EXPECT A FEW TSTMS TO REDEVELOP BY
MONDAY AFTERNOON. ISOLATED LARGE HAIL WILL BE POSSIBLE.

PREFER THE DRIER GFS SOLUTION FOR MONDAY NIGHT AS THE NAM LOOKS TOO
WET WITH DRIER SURFACE AIR PUSHING INTO THE THE AREA.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...GUIDANCE IN PRETTY GOOD
AGREEMENT THROUGH TUE...THEN BEGINS TO DIVERGE A BIT. CANNOT RULE
OUT AN ISOLD SH/TSTM THU AFTN/EVE ACROSS NRN SECTIONS OF THE CWA AS
UPPER TROUGH SWINGS OFF THE COAST BUT DEEP N/NW FLOW POINTS TWD
MAINTAINING A DRY FCST. THE GFS SHOWS ADDITIONAL ENERGY DROPPING
INTO THE BACK SIDE OF THE DEPARTING UPPER TROUGH ON WED...AND
LASTING INTO FRI OVER THE AREA...WHILE THE ECMWF MAINTAINS UPPER
RIDGING OVER THE WRN/CNTRL GULF COAST STATES WITH A DRIER NW FLOW
ALOFT OVER OUR CWA. EITHER WAY...LOOKS LIKE THE RETURN OF THE
BERMUDA HIGH OFF THE SE COAST WILL HELP SLOWLY BRING LOW LVL
MOISTURE BACK TO THE AREA BEGINNING WED. ALTHO TYPICAL AFTN SH/TSTMS
ALONG THE SEA BREEZE ARE CERTAINLY POSSIBLE BEGINNING THU...WUD
PREFER TO MAINTAIN A DRY FCST FOR THU AND EVEN INTO FRI AS ACTIVITY
MAY ONLY BE WORTHY OF SLGT CHC POPS ANYWAY...ESPCLY IF THERE IS NO
UPPER AIR SUPPORT. MEDIUM RANGE GUIDANCE DOES SHOW A FRONTAL BNDRY
SAGGING S TWD THE CWA SAT...ALTHO THE GFS KEEPS THE FRONT FARTHER N
THAN THE ECMWF/DGEX. FEEL SLGT CHC POPS ARE WARRANTED SAT EVEN IF
JUST THE SEA BREEZE IS A PLAYER...BUT WILL ONLY INCLUDE THEM ACROSS
OUR SC ZONES ATTM. WILL INCLUDE SLGT CHC POPS EVERYWHERE ON SUN FOR
FRONTAL/SEA BREEZE-RELATED PRECIP.

BELOW NORMAL TEMPS TUE WILL RETURN TO AOA NORMAL LVLS WED-SUN...AT
LEAST WITH REGARDS TO HIGHS. LOWS LOOK TO BE AOB NORMAL WED/THU
MORNINGS.

&&

.MARINE...VERY QUIET CONDITIONS ACROSS THE COASTAL WATERS. SOUTH TO
SOUTHEAST FLOW WILL BECOME SOUTHWEST OVERNIGHT AND THEN NORTHERLY ON
MONDAY MORNING. SEAS WILL REMAIN IN THE 1 TO 2 FT RANGE THROUGH
MONDAY NIGHT.

NO MAJOR MARINE CONCERNS TUE-FRI. MODERATE OFFSHORE FLOW TUE WILL
BECOME MORE ONSHORE THE REMAINDER OF THE WEEK AS THE BERMUDA HIGH
BEGINS TO DOMINATE. THE HIGHEST SPEEDS /AROUND 15 KT/ WILL MOST
LIKELY REMAIN ALONG THE COAST IN ASSCN WITH THE AFTN SEA BREEZE
WED-FRI. SEAS WILL REMAIN AOB 3 FT THRU MUCH OF THE PERIOD.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH 18Z MONDAY. WILL NEED TO
WATCH FOR THUNDERSTORMS TONIGHT AND EARLY MONDAY. HAVE INCLUDE A CB
THEN FOR BOTH SITES BUT INCLUDED NO RESTRICTIONS FOR NOW.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SCW/RJB
Hazardous weather outlook, Jun 4, 3:25 AM EST, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
425 AM EDT SUN JUN 4 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-051030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
425 AM EDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...THERE IS A SLIGHT CHANCE STRONG
THUNDERSTORMS ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA DURING
TONIGHT. GUSTY WINDS...LIGHTNING AND SMALL HAIL ARE THE MAIN WEATHER
HAZARDS. PLEASE REFER TO THE DAY 1 CONVECTIVE OUTLOOK ISSUED BY THE
STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
.STRONG THUNDERSTORMS...THERE IS A SLIGHT CHANCE OF A FEW STRONG
THUNDERSTORMS ACROSS PARTS OF THE AREA MONDAY AFTERNOON AND EVENING.
SMALL HAIL IS THE MAIN WEATHER HAZARD. PLEASE REFER TO THE DAY 2
CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING TONIGHT.

33

In the hours before

Special weather statement, Jun 4, 6:43 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
743 PM EDT SUN JUN 4 2006

GAZ100-050030-
BULLOCH-
743 PM EDT SUN JUN 4 2006

...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY THROUGH 830 PM
EDT...

AT 743 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER HUNTINGTON...OR ABOUT 3 MILES NORTH
OF STATESBORO...MOVING NORTHEAST AT 5 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
HUNTINGTON...CLITO...AND EUREKA THROUGH 830 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER AND OCCASIONAL CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED.

The radar

The Charleston,SC radar (KCLX), 70 km away, was scanning. The volume nearest the first event began at 23:55 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Bulloch

When
June 4, 6:55 PM EST
Where
Bulloch County, Clito
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.517, -81.767

Hail, Long

When
June 4, 10:30 PM EST
Where
Long County, Ludowici
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.700, -81.767

Thunderstorm Wind, Bryan

When
June 4, 10:55 PM EST
Where
Bryan County, Pembroke
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
32.133, -81.617

Trees down on Lanier St, Harry Hagan Street.

Thunderstorm Wind, Chatham

When
June 4, 11:25 PM EST
Where
Chatham County, Pooler
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
32.117, -81.250

Numerous trees down on I-95 at exit 104.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517611, 5517610, 5517609, 5517612.